Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 28, 2019, 8:46 PM CDT for Monroe County, Missouri. It took effect at May 29, 2019, 3:02 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 28, 2019, 8:46 PM CDT (01:46 UTC)
- In effect from
- May 29, 2019, 3:02 AM CDT
- Expired
- Jun 1, 2019, 1:05 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Salt River near Holliday (PMZM7). The gauge peaked at 21.31 ft at May 30, 2019, 4:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 28, 4:34 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 28, 4:34 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
434 PM CDT Tue May 28 2019
.SHORT TERM... (Through Late Wednesday Night)
Issued at 314 PM CDT Tue May 28 2019
Complex event unfolding this afternoon. Ongoing storms continue
along effective surface boundary, and should continue to slowly
weaken. Confidence in exactly what happens beyond this afternoon
is somewhat low as model guidance has been less than optimal.
However, believe discrete cells will develop over eastern
KS/western MO and eventually grow upscale into a QLCS, impacting
northern portions of the CWA. Timing has not changed much,
entering the CWA between 00z and 01z this evening.
Overall, the CAMs seem to have convection weakening too quickly,
which has been a trend over the past few days. The NSSL WRF seems
to be doing better, although, should only follow general trends.
Because of this, can not rule out a secondary QLCS impacting
portions of the CWA further south. As storms generate outflow
boundaries across the region and as the LLJ increases overnight,
expect additional storms to gradually push south across the CWA
overnight. While the severe threat should diminish somewhat
overnight, it will likely still exist given 3000+ J/kg MUCAPE with
steep lapse rates and a LLJ feeding the storms.
Storms should be exiting through the morning hours. With the area
under SW flow, another s/w over TX/OK will move into the area
during the afternoon hours, with thunderstorms continuing
overnight. Models are focusing potential for heavy rain across
portions of SE MO and have therefore issued a Flash Flood Watch
through Wed night.
Tilly
.LONG TERM... (Thursday through Next Tuesday)
Issued at 314 PM CDT Tue May 28 2019
Little change has been made for the extended periods. NW flow sets
up over the area with cooler temps expected. Warmer temps expected
into the weekend and next week as height rises build back into the
region.
Tilly
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1238 PM CDT Tue May 28 2019
Not a lot of changes for forecast outside of thunderstorm cluster
expected to reach KUIN within the hour. This storm, potentially
severe, should continue east this afternoon leaving MVFR cigs in
its wake. Ongoing thunderstorms over KS are still expected to
move into the region this evening, and continue overnight. These
storms will likely be severe when impacting KUIN, but severe
threat continues into the night. Timing remains less certain,
especially overnight. Regardless, TSRA threat should diminish late
tonight through sunrise. Winds will return to SW with gusts around
20 kts again possible.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 71 86 65 78 / 80 60 100 30
Quincy 65 84 61 75 / 100 30 60 30
Columbia 68 84 59 74 / 90 50 90 20
Jefferson City 69 85 60 75 / 90 50 100 20
Salem 72 84 65 78 / 70 80 90 50
Farmington 70 82 62 78 / 70 70 100 40
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 7 PM CDT this evening through Wednesday
morning for Knox MO-Lewis MO-Marion MO-Monroe MO-Ralls MO-
Shelby MO.
Flash Flood Watch from 1 AM CDT Wednesday through Thursday
morning for Crawford MO-Iron MO-Madison MO-Reynolds MO-
Saint Francois MO-Sainte Genevieve MO-Washington MO.
IL...Flash Flood Watch from 7 PM CDT this evening through Wednesday
morning for Adams IL-Brown IL-Pike IL.
&&
WFO LSXHazardous weather outlook, May 28, 3:58 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 358 PM CDT Tue May 28 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 358 PM CDT Tue May 28 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are possible across the region tonight. Tornadoes, damaging winds and large hail will be possible. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible on Wednesday and Wednesday night. The primary threats are large hail and damaging wind gusts. Thunderstorms are possible each day through Monday. Major river flooding will continue this week along the Mississippi, Missouri, and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Local storm report, May 28, 3:07 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL EWING 40.01N 91.71W
05/28/2019 E1.75 INCH LEWIS MO PUBLIC
FACEBOOK POST.
&&
ALLocal storm report, May 28, 3:25 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 1 SE RENSSELAER 39.66N 91.54W
05/28/2019 E0.88 INCH RALLS MO LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED BY LAW
ENFORCEMENT.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:42 PM CDT | River Flood Warning | LSX | Marion | 58 hr |
| May 28, 9:47 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Shelby | 6 hr |
| May 29, 3:04 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 5 hr |
| May 29, 3:45 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 9 hr |
| May 29, 6:15 AM CDT | Special Weather Statement | LSX | Lincoln | 45 min |
| May 29, 12:42 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 24 hr |
| May 29, 4:06 PM CDT | Special Weather Statement | LSX | Reynolds | 39 min |
| May 29, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 47 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 41 min |
| May 29, 4:24 PM CDT | Special Weather Statement | LSX | Saint Charles | 51 min |
| May 29, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 30 min |
| May 29, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 40 min |
| May 29, 5:55 PM CDT | Special Weather Statement | LSX | Saint Charles, City of Saint Louis | 50 min |
| May 29, 6:24 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| May 29, 6:24 PM CDT | Special Weather Statement | LSX | Marion | 51 min |
| May 29, 6:55 PM CDT | Special Weather Statement | LSX | Audrain | 50 min |
| May 29, 5:26 AM CDT | Areal Flood Advisory | LSX | Washington | 6 hr |
| May 29, 5:11 PM CDT | Special Weather Statement | LSX | Saint Clair | 49 min |
| May 29, 5:26 PM CDT | Special Weather Statement | LSX | Pike | 49 min |
| May 29, 6:13 PM CDT | Special Weather Statement | LSX | Greene, Pike | 47 min |
| May 29, 6:31 PM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| May 29, 6:46 PM CDT | Special Weather Statement | LSX | Macoupin | 44 min |
| May 29, 6:52 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 6 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.